Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 194, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 1997, 2:37 PM CDT for Putnam County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 1997, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 12, 1997, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 121939 RRA SVRBNA TNC141-122015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 237 PM CDT THU JUN 12 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 315 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...PUTNAM COUNTY AT 2:34 PM A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF COOKEVILLE MOVING EAST AT 25 MPH. WIND GUSTS OF UP TO 60 MPH ARE LIKELY WITH THE STORM AS IT MOVES ACROSS THE COOKEVILLE AREA AND ALGOOD. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:35 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 12, 2:35 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT THU JUN 12 1997 SCT CONVECTN CONFINED MAINLY TO PLATEAU THIS AFTN AND SHOULD DIE OFF ARND SUNSET. MCS SHOULD FORM AGAIN TONIGHT IN OK AND MOVE SOUTH OF FA KEEPING US OUT OF RA. SFC LOW PRETTY MUCH STAYS PARKED OVER OK THROUGH THE FCST PD. THE BOUNDARY ASSOC WITH IT SLOWLY DROPS S AND POPS WILL INCREASE AS IT APPROACHES. NGM POPS LOOK GOOD FOR FIRST 2 PDS BUT WOULD LIKE TO INCREASE TO LIKELY FOR FRI NIGHT/SAT AS BOUNDARY MOVES IN. PWS STAY ARND 1.5 AND WITH GOOD LIFT AT ALL LVLS...+RA COULD BE A PROBLEM. SKIES SHOULD STAY PC WITH SOME CI TONIGHT. MID 60S LOOK GOOD SINCE THATS WHERE DWPTS ARE ATTM. FWC PROBABLY A LITTLE HI CONSIDERING CLDS THAT POP UP WITH HEATING (LIKE TDY). WOULD PREFER RANGE OF 80 TO 85 THAT WOULD WORK FOR EVERYONE. WOULD LEAN TOWARDS FAN GUID FOR LAST 2 PDS CONSIDERING RA/CLOUDS. BNA 66/83/66/81 2477 12/09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:20 AM CDT | Flash Flood Warning | OHX | Davidson | 115 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.